MAUDE Adverse Event Report: ABBOTT VASCULAR SUPERA SELF-EXPANDING STENT SYSTEM; SELF EXPANDING PERIPHERAL STENT SYSTEM

ABBOTT VASCULAR SUPERA SELF-EXPANDING STENT SYSTEM; SELF EXPANDING PERIPHERAL STENT SYSTEM
Model Number S-55-040-120-P6
Medical Device Problem Codes Stretched (1601); Device Damaged by Another Device (2915); Difficult to Advance (2920); Material Deformation (2976)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 03/18/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was not returned for analysis.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other similar incidents reported from this lot.The investigation was unable to determine a conclusive cause for the reported difficulties.It is possible that the limited clearance within the anatomy (heavily calcified) caused the stent to elongate and changed its shape as such this ¿tight part¿ caused difficulties for the non-abbott balloon during advancement; however, this cannot be confirmed.The additional placement of another non-abbott balloon that was dilated at the distal part and proximal part of the supera stent to correct the elongated/tight stent was due to case circumstances.There is no indication of a product quality issue with respect to manufacture, design or labeling.
 
Event or Problem Description
It was reported that the procedure was performed to treat a heavily calcified, mildly tortuous de novo left superficial femoral artery that was 50% stenosed.Vessel diameter was 4.5mm, lesion length was 250mm.Using a contralateral approach from the left common femoral artery, a non-abbott guidewire was placed then a 5.0x20mm non-abbott balloon was used to dilate a calcified nodule at 4atm several times, then a 5.0x100mm non-abbott balloon was used to dilate the entire lesion at 30atm.The 5.5x40 supera stent was implanted.The stent was tight at the calcified nodule.Part of the stent was elongated for a total length of 50mm.A 4.0x40mm non-abbott balloon was attempted to be delivered to a popliteal lesion but resistance was felt advancing through the implanted supera stent.The delivery was stopped, and it was then confirmed by fluorography that the supera stent had stretched for an approximate total length of 70mm.A non-abbott balloon was used to dilate the distal and proximal part of the supera stent, then the procedure was successfully completed.In the physician¿s opinion, it was possible that the balloon became caught with the tight part of the implanted supera stent.There was no adverse patient sequela reported.No additional information was provided.

Brand Name
SUPERA SELF-EXPANDING STENT SYSTEM
Common Device Name
SELF EXPANDING PERIPHERAL STENT SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key11610678
Report Number2024168-2021-02697
Device Sequence Number3898564
Product Code NIP
UDI-Device Identifier08717648226069
UDI-Public08717648226069
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P120020
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2021
Device Model NumberS-55-040-120-P6
Device Catalogue NumberS-55-040-120-P6
Device Lot Number9091961
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/18/2021
Initial Report FDA Received Date04/02/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;